Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

August 31, 2018Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 31, 2018, 3:21 PM EDT for Leon County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2018, 3:21 PM EDT (19:21 UTC)
Expired
Aug 31, 2018, 4:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 3 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS82 KTAE 311921
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT FRI AUG 31 2018
 
FLZ016-017-027-127-312000-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
321 PM EDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...EASTERN
GADSDEN AND LEON COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
St. Marks, Midway, Woodville, Tallahassee, Havana, Crawfordville,
Florida State University, Florida A And M, Tallahassee Comm College,
Doak Campbell Stadium, Wakulla, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Tallahassee Mall and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3034 8464 3065 8442 3042 8407 3036 8408
      3014 8421
TIME...MOT...LOC 1920Z 124DEG 20KT 3026 8423 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 31, 1:03 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 31, 1:03 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
103 PM EDT Fri Aug 31 2018

.AVIATION [Through 18Z Saturday]...

SCT SHRA/TSRA continue to slowly develop across the region at this
hour. Expect activity to increase in coverage late this afternoon
and this evening, affecting all terminals. Reductions in vsby and
CIGS expected under any storms. CIGs will lower once again prior
to sunrise, with MVFR to IFR conditions expected at most sites.
Prevailing wind out of the southeast AOB 10kts through the period.

&&

.PREV DISCUSSION [1008 AM EDT]...

.NEAR TERM [Through Today]...

Low clouds will scatter out this morning with partly cloudy skies
today. Showers and thunderstorms over the Gulf waters will have a
tendency to propagate into the Florida Panhandle through the mid-
afternoon, especially west of the Big bend. Additional showers and
thunderstorms will develop this afternoon and evening along the
seabreeze boundaries and move inland, with the greatest coverage
near the Suwanee River and northwest of the Big Bend. High temps
will be slightly below average across the western FL panhandle and
southeast AL due to cloud cover and near average elsewhere.

.SHORT TERM [Tonight Through Sunday Night]...

Tonight the local area will be on the western fringe of deep layer
ridging anchored just off the Mid Atlantic coast. Showers/storms
lingering from coastal convection moving inland should be
dissipating by 8PM. However, another batch should be moving SE to
NW from central FL up through the Panhandle around this time,
aided by a weak surface low likely forming along an easterly sea
breeze boundary. The CAM guidance is consistently showing this
but does show it dissipating as it moves westward into a region
that will be worked over from earlier convection, along with the
loss of daytime heating. After those dissipate, the night should
be mostly dry over land.

Looks like a similar set up for Saturday/Saturday night as we saw
for Friday, although not as much surface convergence will be present.
The highest chances of rain will be concentrated west of the
local area due to a weak LLJ forming. But we will still see the
normal afternoon convection with a potential for additional storms
to move SE to NW again from central FL along the prevailing east-
southeasterly flow.

As the high pressure system settles southward, flow turns more due
easterly Sunday. This should translate to an earlier start to the
westward progression of the storms (before 8Pm ish like previous
nights). Storms should be diminishing by midnight.

A strong to severe storm cannot be ruled out either day Sat/Sun with
both showing similar soundings. Shear is non existent and
instability may end up slightly higher on Sunday, especially if we
don't get as much late morning/early afternoon seabreeze convection
as we normally get. Highs will be in the upper 80s/near 90 with lows
in the lower 70s.

.LONG TERM [Monday Through Friday]...

The deep layer ridge builds westward on Monday with a continued
easterly flow. Unfortunately, that won't dampen the rain chances
very much. A weak upper wave progresses NE to SW Monday afternoon,
increasing rain chances from east to west. The batch of
showers/storms should be able to make it across most of the area
before dissipating with the lack of daytime heating.

A weak tropical like wave or surface low may press northward into
the ridge starting on Tuesday along the FL big bend and move
westward through Thursday. At most, this will give the area an
increased chance of rainfall. (ECMWF tracks the highest precip to
our west while the GFS has it over the local area) With the
continued easterly flow Thursday/Friday, high chances of rain
still exist as weak waves continue to move along south of the
upper ridge. No matter what happens with the said "tropical" wave;
it's going to be a rainy week.

.MARINE...

Southeasterly flow of 10 to 15 knots with seas of 2 to 4 feet are
expected over the next few days. Both will increase by Sunday
night into Monday as an upper level system impacts the region.
Scattered to numerous showers and thunderstorms are expected each
day with highest chances Tuesday and Wednesday.

.FIRE WEATHER...

With relatively moist conditions in place, hazardous fire weather
conditions are not expected over the next few days.

.HYDROLOGY...

Localized heavy rainfall is possible in thunderstorms over the
next 7 days. More widespread moderate to heavy rain is possible
for the Tuesday through Thursday time frame but basin averaged
amounts will only be around 2 inches. Widespread flooding is not
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  73  91  72  90 /  60  60  50  40  50
Panama City   86  72  88  73  89 /  60  50  60  30  50
Dothan        87  71  89  71  88 /  60  50  50  20  50
Albany        90  73  91  73  90 /  50  40  50  20  50
Valdosta      90  72  91  72  89 /  60  30  50  10  50
Cross City    90  73  92  72  90 /  60  40  50  30  50
Apalachicola  85  75  87  75  87 /  50  60  50  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Franklin-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...LF
LONG TERM...LN
AVIATION...Pullin
MARINE...LF
FIRE WEATHER...LN
HYDROLOGY...LF

In the hours before

Special weather statement, Aug 31, 2:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT FRI AUG 31 2018

FLZ007>009-108-311915-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
147 PM CDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND WESTERN HOLMES
COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving northwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton, Pond
Creek, Oakwood Hills, Cluster Springs, Gaskin, Alpine Heights,
Darlington, Arrant Settlement, De Funiak Spring Airport, Glendale,
Pleasant Ridge, Center Ridge, Hickory Hill, New Harmony, Piney Grove
and Argyle.

LAT...LON 3099 8639 3099 8595 3081 8591 3049 8625
      3047 8637 3050 8640
TIME...MOT...LOC 1847Z 126DEG 25KT 3073 8623

42-DVD
Local storm report, Aug 31, 2:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT FRI AUG 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     3 SE SAN PEDRO JUNCTION 29.98N 83.18W
08/31/2018                   LAFAYETTE          FL   911 CALL CENTER

            TREE DOWN ON GWD ROAD.

&&

DVD
Special weather statement, Aug 31, 2:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 PM EDT FRI AUG 31 2018

FLZ017-018-027-118-127-311930-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
258 PM EDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTH CENTRAL LEON COUNTIES UNTIL 330 PM
EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of St. Marks, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Hells Half Acre, Hyde Park, Wakulla Springs, Lutterloh, Vereen, Plum
Orchard, Port Leon, Fanlew and Natural Bridge.

LAT...LON 3016 8436 3038 8423 3022 8396 3007 8406
TIME...MOT...LOC 1858Z 120DEG 20KT 3019 8409

42-DVD
Special weather statement, Aug 31, 3:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
300 PM EDT FRI AUG 31 2018

FLZ019-028-029-128-311945-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
300 PM EDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE...TAYLOR AND
SOUTHEASTERN MADISON COUNTIES UNTIL 345 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Luraville, or 9 miles northwest of Mayo, moving
northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Perry, Madison, Pinland, Buckville, Foley, Salem, Perry-Foley
Airport, San Pedro Junction, Hampton Springs, Shady Grove, Cooks
Hammock, Chancey, Secotan, Boyd, Smith, Hopewell, Carbur, Mayo
Junction and Townsend.

LAT...LON 2975 8336 3009 8388 3048 8343 3029 8323
      3026 8324 3025 8325 3025 8324 3024 8325
      3023 8324 3018 8325 3017 8323 3015 8324
      3014 8323 3011 8323 3010 8318 3011 8316
      3010 8314
TIME...MOT...LOC 1900Z 120DEG 20KT 3011 8332

42-DVD
Special weather statement, Aug 31, 3:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
319 PM EDT FRI AUG 31 2018

FLZ112-311945-
Coastal Bay FL-
319 PM EDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY COUNTY UNTIL 345
PM EDT...

At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Panama City Beach, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Seminole Hills, Cedar Grove, Dirego Park, Beacon Beach, Gulf Resort
Beach, West Panama City, Bahama Beach, Biltmore Beach, Sunnyside,
Millville and West Bay.

LAT...LON 3027 8601 3027 8600 3028 8600 3028 8599
      3029 8600 3031 8599 3038 8595 3016 8556
      3007 8567 3025 8599
TIME...MOT...LOC 1919Z 124DEG 20KT 3021 8582

42-DVD
Special weather statement, Aug 31, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT FRI AUG 31 2018

FLZ016-017-027-127-312000-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
321 PM EDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...EASTERN
GADSDEN AND LEON COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
St. Marks, Midway, Woodville, Tallahassee, Havana, Crawfordville,
Florida State University, Florida A And M, Tallahassee Comm College,
Doak Campbell Stadium, Wakulla, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Tallahassee Mall and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3034 8464 3065 8442 3042 8407 3036 8408
      3014 8421
TIME...MOT...LOC 1920Z 124DEG 20KT 3026 8423

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:33 AM EDTSpecial Marine WarningTAE42 min
Aug 31, 11:04 AM EDTRip Current StatementTAEFranklin, Walton12 hr
Aug 31, 11:11 AM EDTSpecial Marine WarningTAE37 min
Aug 31, 1:40 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington37 min
Aug 31, 1:50 PM EDTSpecial Marine WarningTAE18 min
Aug 31, 2:19 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor41 min
Aug 31, 2:47 PM EDTSpecial Weather StatementTAEWalton28 min
Aug 31, 2:58 PM EDTSpecial Weather StatementTAEWakulla32 min
Aug 31, 3:00 PM EDTSpecial Weather StatementTAETaylor45 min
Aug 31, 3:19 PM EDTSpecial Weather StatementTAEBay26 min
Aug 31, 3:22 PM EDTSpecial Marine WarningTAE35 min
Aug 31, 3:27 PM EDTSpecial Marine WarningTAE65 min
Aug 31, 3:37 PM EDTSpecial Weather StatementTAEJefferson53 min
Aug 31, 3:48 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon42 min
Aug 31, 4:16 PM EDTSpecial Weather StatementTAEJefferson, Leon44 min
Aug 31, 4:26 PM EDTSpecial Weather StatementTAEMadison49 min
Aug 31, 4:29 PM EDTSpecial Weather StatementTAEGadsden46 min
Aug 31, 4:58 PM EDTSpecial Weather StatementTAEJackson47 min
Aug 31, 6:49 PM EDTSpecial Marine WarningTAE116 min
Aug 31, 7:49 PM EDTSpecial Marine WarningTAE116 min
Aug 30, 8:03 PM EDTAreal Flood AdvisoryTAEWorth57 min
Aug 31, 3:54 PM EDTSpecial Weather StatementTAECook, Lanier, Lowndes51 min
Aug 31, 5:11 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook, Thomas, Tift, Worth49 min
Aug 31, 5:31 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas44 min
Aug 31, 5:53 PM EDTSpecial Weather StatementTAECalhoun, Early, Miller52 min
Aug 31, 5:56 PM EDTSevere Thunderstorm WarningTAEBaker, Early, Miller, Mitchell49 min
Aug 31, 5:59 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Mitchell, Worth61 min
Aug 31, 6:34 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Dougherty, Lee, Randolph, Terrell and 1 more41 min
Aug 31, 7:08 PM EDTSpecial Weather StatementTAEClay, Lee, Quitman, Randolph, Terrell52 min
Aug 31, 7:21 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell24 min
Aug 31, 4:46 PM EDTSpecial Weather StatementTAECoffee44 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.